# SDR QXEA2015022400094

- Difficulty date: February 24, 2015
- Submitted: February 27, 2015
- Operation: Air carrier
- Aircraft: N438QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4243
- Aircraft time: 12,807 hours, 13,674 cycles
- System (JASC): 2910 · Hydraulic System, Main
- Part: Relief Valve
- Part number: 9752565
- Condition: Failed
- Location: Zone 200
- Part time: 12,807 hours, 13,674 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

CRUISING AT FL 250, HAD NR 1 HYD ISO VALVE AND NR 1 RUD HYD CAUTION LIGHTS ILLUMINATED. PERFORMED THE NR 1 HYD ISO VALVE CAUTION CHECK LIST NR 1 HYD PRESS REMAINED NORMAL. THE NR 1 HYD QTY WAS AT 40 PERCENT ON APPROACH WHILE SELECTING FLAPS, GOT A FLAP POWER CAUTION AND NOTED NR 1 HYD PRESSURE AT ZERO AND NR 1 HYD QTY AT ZERO. PERFORMED  ZERO FLAPS LANDING. LANDED WITHOUT INCIDENT.  LET THE ACFT ROLL TO A STOP ON RUNWAY, EMERGENCY BRAKE NOT APPLIED TO STOP ACFT TOWED TO GATE WITHOUT FURTHER INCIDENT.  PERFORMED GVI OF NR 1 MLG AREA AND NACELLE.  NO DPI’S POPPED AND NO LEAKS NOTED.  PERFORMED GVI OF AFT ACCESSORY COMPARTMENT, FOUND RESIDUAL HYD FLUID,  NO EVIDENCE OF LEAKS NOTED FROM HYD LINES.  REMOVED FDR/CVR COVER AND CLEANED AREA OF RESIDUAL HYD FLUID PERFORMED GVI OF VERTICAL/ HORIZONTAL STABILIZER FOR LEAKS.  NO LEAKS NOTED, OPENED PANEL 322DL FOR INSPECTION OF RUDDER  PCU FOR LEAKS, NO LEAKS NOTED.  CLOSED  PANEL 322DL AND SEALED. SERVICED THE NT 1 HYD SYS IAW AMM TASK 12-10-29-611-801.  PERFORMED BLEED OF NR 1 HYD SYS IAW AMM 12-10-00-870-801.  REMOVED PANEL 263CL AND PERFORMED GVI OF NR 1 HYD ISOLATION VALVE NO LEAKS NOTED CLOSED PANEL 263CL AND SEALED.  PRESSURIZED NR 1 HYD SYSTEM WITH STANDBY PUMP, INITIAL QTY WAS 90 PERCENT  DROPPED TO 60 PERCENT.  AFTER THIS THERE WAS A 5 PERCENT DROP EVERY 30 SECONDS IN HYD QTY.  FOUND PUDDLE ON HYD FLUID COMING FROM DRAIN HOLE ON BELLY OF FUSELAGE  UNDERNEATH CENTER WING AREA TO AFT LT SIDE DRAIN CONNECTED TO NR1 HYD BALANCE  RELIEF VALVE.  INSP OF NR 1 EDP AFTER OPERATION WITHOUT SUFFICIENT HYD FLUID IAW AMM TASK 05-54-00-280-801 FOR MAINT CONVENIENCE.  R & R NR1 EDP IAW TASK 29-11-01-400-801.  
 R & R HYD SYS BALANCE RELIEF VALVE IAW TASK 29-11-51-000/400-801.
